Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 102, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2013, 8:12 PM CDT for 4 counties in Missouri; 6 counties in Illinois. It was in force for 48 min. 28 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 8:12 PM CDT (01:12 UTC)
- Expired
- May 31, 2013, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:14 PM CDT | TSTM WND DMG | Overland, MO | 34 INCH TREE DOWN |
| May 31, 8:14 PM CDT | TSTM WND DMG | St. Ann, MO | LARGE TREE LIMBS 8 TO 10 INCHES IN DIAMETER SNAPPED OUT OF TREES...NEAR ST CHARLES ROCK ROAD AND GERALDINE |
| May 31, 8:15 PM CDT | TSTM WND DMG | Bridgeton, MO | 18 WHEELER REPORTED TO BE ON ITS SIDE...AT ST CHARLES ROCK ROAD AND HWY 270. TIME ESTIMATED FROM RADAR. |
| May 31, 8:15 PM CDT | TSTM WND DMG | St. Ann, MO | NUMEROUS 8-10 INCH DIAMETER TREE LIMBS BLOWN DOWN |
| May 31, 8:15 PM CDT | TORNADO | Bridgeton, MO | 3 FOOT DIAMETER TREE SNAPPED....LOTS OF 10 INCH DIAMETER LIMBS DOWN...AND MULTIPLE STREET SIGNS DOWN NEAR ST CHARLES ROCK ROAD AND HWY 270. TIME ESTIMATED FROM RADAR. |
| May 31, 8:17 PM CDT | FUNNEL CLOUD | Des Peres, MO | ROTATING FUNNEL CLOUD OVER HIGHWAY 270 AND DAUGHERTY FERRY ROAD |
| May 31, 8:17 PM CDT | TSTM WND DMG | Bridgeton, MO | POWER LINES DOWNED AT 170 AND AIRPORT ROAD |
| May 31, 8:19 PM CDT | FUNNEL CLOUD | Florissant, MO | ROTATING FUNNEL IN THE BARRINGTON DOWNS SUBDIVISION OF FLORISSANT. WINDS HAVE BECOME RATHER STRONG. |
| May 31, 8:20 PM CDT | TSTM WND DMG | Florissant, MO | NUMEROUS 8 TO 10 INCH DIAMETER TREE LIMBS DOWN...POWER LINES DOWN...NEAR CHAMBERS AND ELIZABETH ROADS |
| May 31, 8:20 PM CDT | TSTM WND GST 60 | Florissant, MO | PEA-SIZED HAIL AND 45-60 MPH WINDS. |
| May 31, 8:22 PM CDT | HAIL 1 | Maryland Heights, MO | |
| May 31, 8:23 PM CDT | TSTM WND DMG | Ferguson, MO | 3 INCH DIAMETER TREE LIMBS DOWN |
| May 31, 8:25 PM CDT | HAIL 1 | Florissant, MO | 30-40 MPH WINDS WITH QUARTER-SIZED HAIL. |
| May 31, 8:26 PM CDT | HAIL 0.7 | Ballwin, MO | |
| May 31, 8:30 PM CDT | TSTM WND GST 50 | Arnold, MO | NEAR THE INTERSECTION OF HIGHWAYS 141 AND I-55... RELAYED FROM AMATEUR RADIO. |
| May 31, 8:33 PM CDT | TORNADO | Wood River, IL | TORNADO ON THE GROUND IN THE WOOD RIVER AREA. |
| May 31, 8:35 PM CDT | TSTM WND DMG | Florissant, MO | 12-15 INCH DIAMETER TREE LIMBS BLOWN DOWN |
| May 31, 8:36 PM CDT | TORNADO | Edwardsville, IL | TORNADO OBSERVED WEST OF NEW POAG ROAD OFF OF 255...JUST E OF SIUE...FOUND TREES SNAPPED AND UPROOTED ALONG NEW POAG ROAD...BIG OLD TREES SEVERAL FEET IN DIAMETER...ONE 15 FEET TALL |
| May 31, 8:38 PM CDT | TSTM WND GST 58 | 1 Nnw Bethalto, IL | |
| May 31, 8:40 PM CDT | TSTM WND DMG | 2 Nw Edwardsville, IL | ONE HOME WAS SEVERELY DAMAGED 1.5 MILES NORTHWEST OF EDWARDSVILLE. SEVERAL TREES ARE DOWN IN THE AREA. |
| May 31, 8:40 PM CDT | HAIL 0.7 | Mehlville, MO | DIME SIZE HAIL NEAR THE LEMAY FERRY AND REAVIS BARRACKS INTERSECTION. |
| May 31, 8:44 PM CDT | TORNADO | Hartford, IL | TORNADO TOUCHDOWN IN HARDFORD. BUILDING WAS DESTROYED ALONG HIGHWAY 3. |
| May 31, 8:45 PM CDT | TSTM WND GST 50 | Pontoon Beach, IL | |
| May 31, 8:50 PM CDT | TSTM WND DMG | Alhambra, IL | REPORTS OF TREES AND FENCES DOWN IN ALHAMBRA. TIME ESTIMATED FROM RADAR. |
| May 31, 8:50 PM CDT | TSTM WND DMG | Gillespie, IL | POWER LINES BLOWN DOWN ALONG WITH A WINDOW BLOWN OUT |
| May 31, 8:50 PM CDT | TORNADO | Alhambra, IL | TWO TRACTOR TRAILERS WERE BLOWN ON THEIR SIDE ON INTERSTATE 55. |
| May 31, 8:50 PM CDT | TORNADO | Gillespie, IL | ROOF OF GYMNASIUM BLOWN OFF...25-30 HOMES HAD ROOFS BLOWN OFF |
| May 31, 9:10 PM CDT | TSTM WND GST 46 | Freeburg, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 5:45 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS53 KLSX 010112
SVRLSX
ILC061-083-117-119-133-163-MOC099-183-189-510-010200-
/O.NEW.KLSX.SV.W.0102.130601T0112Z-130601T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GREENE COUNTY IN SOUTHWEST ILLINOIS...
EASTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
SOUTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
* UNTIL 900 PM CDT
* AT 810 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OLD KANE TO MARYLAND HEIGHTS TO BYRNES MILL...
AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
TOWN AND COUNTRY...JERSEYVILLE...BYRNES MILL...CREVE COEUR...ST.
ANN...HIGH RIDGE...VALLEY PARK...HAZELWOOD...DES PERES...LAMBERT
FIELD...FRONTENAC...WOODSON TERRACE...MURPHY...OVERLAND...
OLIVETTE...FENTON...BERKELEY...FLORISSANT...ST. JOHN AND KIRKWOOD.
THIS WARNING INCLUDES BEAVER DAM STATE PARK...CASTLEWOOD STATE
PARK...CONFLUENCE STATE PARK...FIRST MISSOURI STATE CAPITOL HISTORIC
SITE...HORSESHOE LAKE STATE PARK...MASTODON HISTORIC SITE...ROUTE 66
STATE PARK AND SCOTT JOPLIN HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WESTERN PART OF THE ST. LOUIS METRO AREA.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3838 8990 3835 9069 3868 9053 3886 9046
3897 9045 3923 9035 3932 8970 3877 8969
TIME...MOT...LOC 0112Z 266DEG 38KT 3921 9032 3873 9043
3842 9060
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BRITT3 follow-up statements
922
WWUS53 KLSX 010129
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT FRI MAY 31 2013
ILC061-083-117-119-133-163-MOC099-183-189-510-010200-
/O.CON.KLSX.SV.W.0102.000000T0000Z-130601T0200Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-GREENE IL-
JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
829 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...EASTERN ST. LOUIS...NORTHEASTERN ST. CHARLES...NORTHEASTERN
JEFFERSON...SOUTH CENTRAL GREENE...NORTHERN ST. CLAIR...NORTH CENTRAL
MONROE...MADISON...SOUTHERN MACOUPIN AND EASTERN JERSEY COUNTIES
UNTIL 900 PM CDT...
AT 823 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM KEMPER TO SPANISH LAKE TO ARNOLD...AND MOVING
EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. LARGE LIMBS HAVE BEEN DOWNED IN
ST. ANN AND QUARTER SIZE HAIL HAS BEEN REPORTED IN
FLORISSANT.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ALTON...ST. LOUIS...ARNOLD...MEHLVILLE...LEMAY...OAKVILLE...VENICE...
WOOD RIVER...GRANITE CITY...MADISON...BETHALTO...DUPO...CAHOKIA...
EAST ST. LOUIS...COLUMBIA...PONTOON BEACH...WASHINGTON PARK...
CENTREVILLE...EDWARDSVILLE AND GLEN CARBON.
THIS WARNING INCLUDES BEAVER DAM STATE PARK...CONFLUENCE STATE
PARK...HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE ST. LOUIS METRO AREA. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3838 8990 3841 9063 3894 9035 3923 9035
3932 8970 3877 8969
TIME...MOT...LOC 0126Z 266DEG 38KT 3921 9018 3878 9019
3843 9041
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BRITT074
WWUS53 KLSX 010140
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT FRI MAY 31 2013
ILC061-010147-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-130601T0200Z/
GREENE IL-
840 PM CDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3838 8990 3841 9055 3873 9036 3925 9020
3932 8970 3877 8969
TIME...MOT...LOC 0137Z 260DEG 47KT 3929 9000 3879 8995
3844 9025
$$
ILC083-117-119-133-163-MOC099-183-189-510-010200-
/O.CON.KLSX.SV.W.0102.000000T0000Z-130601T0200Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-JEFFERSON MO-
ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
840 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...EASTERN ST. LOUIS...NORTHEASTERN ST. CHARLES...NORTHEASTERN
JEFFERSON...NORTHERN ST. CLAIR...NORTH CENTRAL MONROE...MADISON...
SOUTHERN MACOUPIN AND EASTERN JERSEY COUNTIES UNTIL 900 PM CDT...
AT 836 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF CARLINVILLE TO EDWARDSVILLE TO
COLUMBIA...AND MOVING EAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...CENTREVILLE...MARYVILLE...COLLINSVILLE...CASEYVILLE...
CARLINVILLE...TROY...FAIRVIEW HEIGHTS...MILLSTADT...GILLESPIE...
STAUNTON...BELLEVILLE...SWANSEA...O'FALLON...SHILOH...FREEBURG...
LEBANON...SCOTT AFB...BUNKER HILL AND PRAIRIETOWN.
THIS WARNING INCLUDES BEAVER DAM STATE PARK...CONFLUENCE STATE
PARK...HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE ST. LOUIS METRO AREA. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3838 8990 3841 9055 3873 9036 3925 9020
3932 8970 3877 8969
TIME...MOT...LOC 0137Z 260DEG 47KT 3929 9000 3879 8995
3844 9025
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BRITT721
WWUS53 KLSX 010158
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT FRI MAY 31 2013
ILC083-117-119-133-163-MOC099-183-189-510-010206-
/O.EXP.KLSX.SV.W.0102.000000T0000Z-130601T0200Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-JEFFERSON MO-
ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
858 PM CDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY...EASTERN ST.
LOUIS...NORTHEASTERN ST. CHARLES...NORTHEASTERN JEFFERSON...NORTHERN
ST. CLAIR...NORTH CENTRAL MONROE...MADISON...SOUTHERN MACOUPIN AND
EASTERN JERSEY COUNTIES WILL EXPIRE AT 900 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
HOWEVER...A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
EASTERN MACOUPIN...EASTERN MADISON AND ST. CLAIR COUNTIES IN
ILLINOIS UNTIL 945 PM CDT.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3838 8990 3841 9055 3873 9036 3925 9020
3932 8970 3877 8969
TIME...MOT...LOC 0156Z 260DEG 47KT 3933 8968 3883 8964
3848 8994
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:26 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 31, 6:26 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT FRI MAY 31 2013
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 350 PM CDT FRI MAY 31 2013
PRIMARY FOCUS FOR THE SHORT TERM IS THE CONVECTIVE TRENDS FOR THE
REST OF THE AFTERNOON AND THIS EVENING. OUTFLOW BOUNDARY FROM THIS
MORNING'S MCS HAS LAID OUT ACROSS CENTRAL MISSOURI AND EXTENDS
ACROSS THE STL METRO AREA. IT'S A LITTLE MORE DIFFICULT TO PICK OUT
IN SURFACE OBS...BUT IT'S OUT THERE. ATMOSPHERE IS BECOMING VERY
UNSTABLE WHERE MORNING CLOUDS HAVE CLEARED OUT IN CENTRAL AND
SOUTHWEST MISSOURI WITH SBCAPE VALUES RISING ABOVE 3000 J/KG. 18Z
SPECIAL SOUNDING OUT OF KSGF HAS AN EYE-POPPING EML ABOVE A WEAK
CAPPING INVERSION. KINEMATICS ARE EQUALLY IMPRESSIVE WITH 0-6KM
BULK SHEAR OF 40-50KTS AND 0-1KM SRH IN EXCESS OF 300 M2/S2. THE
SPC SIG-TOR MESOANALYSIS PARAMETER BULLSEYES CENTRAL/SOUTH CENTRAL
MISSOURI...AND SPC HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 03Z.
CURRENT THINKING IS THAT CONVECTION WILL BUILD NORTHEAST OUT OF
OKLAHOMA INTO SOUTHWEST AND FINALLY CENTRAL MISSOURI THROUGH THE
EARLY EVENING. SUPERCELLS CAPAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES DO APPEAR TO BE THE INITIAL
MODE OF CONVECTION. STILL THINKING THAT DISCRETE CELLS WILL GROW
UPSCALE INTO A SEVERE MCS. DAMAGING WINDS...LEWPS AND BOWS WILL BE
THE RESULT. STILL LOOKS LIKE THERE COULD BE HEAVY RAIN AS CELLS
TRAIN OVER THE SAME AREAS BEFORE THE LINE ACCELLERATES SOUTHEAST
AFTER MIDNIGHT.
CARNEY
.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 350 PM CDT FRI MAY 31 2013
THE UPPER LOW OVER EASTERN SOUTH DAKOTA WILL FINALLY OPEN UP AND
LIFT OUT AS AN OPEN WAVE LATE SATURDAY. THIS WILL SHOVE THE COLD
FRONT THROUGH THE AREA BY LATE SATURDAY EVENING. STILL HAVE A GOOD
CHANCE OF MORE RAIN THROUGH THE DAY SATURDAY UNTIL THE FRONT COMES
THROUGH. THE THREAT OF SEVERE WEATHER CONTINUES AHEAD OF THE FRONT
FOR SATURDAY AFTERNOON. NAM IS FORECASTING MLCAPE IN EXCESS OF 1600
J/KG AND 40KTS PLUS 0-6KM BULK SHEAR. WE'LL SEE HOW MUCH OF THAT
FORECAST INSTABILITY IS ACTUALLY REALIZED...BUT TI DOES LOOK
PLAUSIBLE.
AFTER THE FRONT FINALLY COMES THROUGH WE SHOULD DRY OUT AND COOL
DOWN. TEMPERATURES SHOULD BE 5 TO 10 DEGREES BELOW NORMAL SUNDAY
AND MONDAY...AND BETTER YET IT WILL BE MUCH LESS HUMID WITH
DEWPOINTS DROPPING INTO THE 50S...EVEN THE UPPER 40S IN NORTHEAST
MISSOURI/WEST CENTRAL ILLINOIS.
MEDIUM RANGE MODELS CONTINUE TO BRING RAIN BACK INTO THE PLAINS AND
WESTERN MISSOURI TUESDAY INTO WEDNESDAY ON INCREASING LOW LEVEL
SOUTHERLY FLOW. FORECAST QPF OVERSPREADS THE AREA TUESDAY NIGHT
INTO WEDNESDAY. NOTHING LOOKS PARTICULARLY SEVERE OR WET AT THIS
TIME...SO PERHAPS WE'LL JUST GET SOME BENEFICIAL RAIN RATHER THAN
FLOODING RAIN FOR A CHANGE. TEMPERATURES WILL MODERATE TOWARD
SEASONAL NORMALS BY MIDWEEK.
CARNEY
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 621 PM CDT FRI MAY 31 2013
FOCUS WILL BE TSRA THIS EVENING AND INTO OVERNIGHT. EXPECT A
RAPIDLY EVOLVING SITUATION TONIGHT AND WILL KEEP UPDATES GOING AS
NEEDED. NUMEROUS TSRA HEADED INTO STL/SUS/CPS THAT WILL BE CAPABLE
OF PRODUCING TORNADOES/HAIL/HIGH WINDS. TSRA ARE CURRENTLY MOVING
E OF COU AREA...BUT ANTICIPATE SOME MORE DEVELOPMENT BEHIND THE
FIRST LINE THIS EVENING. UIN WILL SEE SOME ISOD TS WITH SHRA THIS
EVENING...BUT CURRENTLY DO NOT ANTICIPATE SVR WX ATTM.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 31, 4:03 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT FRI MAY 31 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TONIGHT. THE STORMS ARE EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE LIKELY WITH THESE STORMS. THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS MAY BE SEVERE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TONIGHT. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH OR ANY FLOODING THAT THEY OBSERVE. CARNEY
In the hours before
Local storm report, May 31, 7:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG HAWK POINT 38.97N 91.13W
05/31/2013 LINCOLN MO TRAINED SPOTTER
POWER LINES BLOWN DOWN
&&
GKSLocal storm report, May 31, 7:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL WASHINGTON 38.55N 91.01W
05/31/2013 M1.50 INCH FRANKLIN MO TRAINED SPOTTER
1.0 TO 1.5 INCH DIAMETER HAIL ON THE EAST SIDE OF
WASHINGTON.
&&
FUCHSLocal storm report, May 31, 8:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM WALL CLOUD CREVE COEUR 38.66N 90.44W
05/31/2013 ST. LOUIS MO TRAINED SPOTTER
NON-ROTATING WALL CLOUD OVER CREVE COEUR LAKE FROM THE
CREVE COEUR LAKE HOUSE.
&&
FUCHSLocal storm report, May 31, 8:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM WALL CLOUD ST. CHARLES 38.79N 90.52W
05/31/2013 ST. CHARLES MO TRAINED SPOTTER
ROTATING WALL CLOUD SEEN TO THE WEST FROM I-70 AND
EARTH CITY EXPRESSWAY.
&&
FUCHSLocal storm report, May 31, 8:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST CHESTERFIELD 38.65N 90.58W
05/31/2013 E65 MPH ST. LOUIS MO TRAINED SPOTTER
&&
GKSLocal storm report, May 31, 8:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 3 W CHESTERFIELD 38.66N 90.63W
05/31/2013 M62 MPH ST. LOUIS MO ASOS
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:16 PM CDT | Tornado Warning | LSX | Lincoln | 29 min |
| May 31, 7:26 PM CDT | Tornado Warning | LSX | Franklin | 34 min |
| May 31, 7:30 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren | 45 min |
| May 31, 7:48 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 27 min |
| May 31, 7:59 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Saint Louis | 31 min |
| May 31, 8:08 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 37 min |
| May 31, 8:26 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 34 min |
| May 31, 8:43 PM CDT | Flash Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 6 hr |
| May 31, 10:43 PM CDT | River Flood Warning | LSX | Saint Charles | 38 hr |
| May 31, 10:55 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| May 31, 11:02 PM CDT | Flash Flood Warning | LSX | Crawford, Jefferson, Washington | 6 hr |
| May 31, 11:25 PM CDT | Areal Flood Warning | LSX | Boone, Cole, Moniteau | 5 hr |
| May 31, 11:54 PM CDT | Areal Flood Warning | LSX | Callaway | 9 hr |
| Jun 1, 12:58 AM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Moniteau, Osage | 8 hr |
| Jun 1, 2:29 AM CDT | Areal Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 7 hr |
| Jun 1, 3:55 AM CDT | Areal Flood Warning | LSX | Boone, Cole, Moniteau | 12 hr |
| Jun 1, 4:14 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Crawford, Washington | 32 hr |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jun 1, 5:03 AM CDT | Areal Flood Warning | LSX | Crawford, Iron, Jefferson, Saint Louis, Washington, City of Saint Louis | 6 hr |
| Jun 1, 8:57 AM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Moniteau, Osage | 7 hr |
| Jun 1, 9:31 AM CDT | Areal Flood Warning | LSX | Franklin | 8 hr |
| Jun 1, 9:50 AM CDT | Areal Flood Warning | LSX | Iron, Madison, Reynolds | 12 hr |
| Jun 1, 3:55 PM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Osage | 6 hr |
| Jun 1, 5:28 PM CDT | Areal Flood Warning | LSX | Franklin | 18 hr |
| May 31, 8:31 PM CDT | Tornado Warning | LSX | Greene, Jersey, Macoupin | 29 min |
| May 31, 8:33 PM CDT | Tornado Warning | LSX | Bond, Madison | 27 min |
| May 31, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Montgomery and 2 more | 55 min |
| May 31, 8:50 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 25 min |
| May 31, 8:52 PM CDT | Tornado Warning | LSX | Bond, Madison, Montgomery | 23 min |
| May 31, 8:56 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 34 min |
| May 31, 9:07 PM CDT | Tornado Warning | LSX | Macoupin | 23 min |
| May 31, 9:13 PM CDT | Tornado Warning | LSX | Bond, Fayette, Marion, Montgomery | 32 min |
| May 31, 9:21 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 54 min |
| May 31, 9:43 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 47 min |
| May 31, 10:28 PM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Jersey, Macoupin | 6 hr |
| Jun 1, 12:09 AM CDT | Flash Flood Warning | LSX | Marion, Washington | 6 hr |
| Jun 1, 5:57 AM CDT | Areal Flood Warning | LSX | Marion, Washington | 6 hr |
| Jun 1, 11:51 AM CDT | Areal Flood Warning | LSX | Marion, Washington | 6 hr |
| Jun 1, 5:56 PM CDT | Areal Flood Warning | LSX | Marion | 18 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.